Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2017, 2:41 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 2:41 PM MST (21:41 UTC)
- Expired
- Jul 27, 2017, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WGUS55 KFGZ 272141
FFWFGZ
AZC025-280045-
/O.NEW.KFGZ.FF.W.0063.170727T2141Z-170728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
241 PM MST THU JUL 27 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 545 PM MST
* At 237 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in the foothills south of Camp Verde. Flash
flooding is expected to begin shortly in some areas, primarily
south of Camp Verde.
* The list of drainages and streams that will be impacted
includes...Cienega Creek...Chasm Creek and West Clear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. do not drive across flowing water. Act
quickly to protect your life.
&&
LAT...LON 3449 11176 3447 11177 3444 11183 3451 11192
3455 11186 3454 11183 3452 11179
$$
McCollum2 follow-up statements
362
WGUS75 KFGZ 272223
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
323 PM MST THU JUL 27 2017
AZC025-280045-
/O.CON.KFGZ.FF.W.0063.000000T0000Z-170728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
323 PM MST THU JUL 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
YAVAPAI COUNTY...
At 319 PM MST, local law enforcement reported that West Clear Creek
was, "running pretty good". Radar indicated that earlier up to 3
inches of rain fell in the foothills just south of Camp Verde. A few
moderate showers continue within the warned area.
The warned area includes the following streams and
drainages...Cienega Creek...Chasm Creek and West Clear Creek.
LAT...LON 3449 11176 3447 11177 3444 11183 3451 11192
3455 11186 3454 11183 3452 11179
$$
McCollum287
WGUS75 KFGZ 280039
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
539 PM MST THU JUL 27 2017
AZC025-280045-
/O.EXP.KFGZ.FF.W.0063.000000T0000Z-170728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
539 PM MST THU JUL 27 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 545 PM
MST...
Heavy rain has ended in the mountains and foothills south of Camp
Verde. A few light showers continue over the warned area but the
threat for flash flooding has ended.
Please continue to be careful around ponding or flowing of water on
roads.
LAT...LON 3449 11176 3447 11177 3444 11183 3451 11192
3455 11186 3454 11183 3452 11179
$$
McCollumWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:43 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 9:43 AM MST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 943 AM MST Thu Jul 27 2017 .SYNOPSIS...A significant decrease in storm coverage will continue today and Friday. A return to more active monsoon conditions is expected this weekend and into early next week. && .DISCUSSION...Observations reveal dew points in the 50's to low 60's across northern Arizona this morning, with precipitable water of 0.91 inches recorded in the upper-air sounding from near Flagstaff. Modified and forecast soundings indicate 300 to 600 J/Kg of mixed layer cape across much of the area today. Relatively light winds associated with an upper-level ridge will result in weak wind shear, with values ranging from 5 knots in Yavapai and northern Gila Counties to 20 knots along the Arizona/Utah border. 0-6 km mean wind is expected to be from the southwest at 5 knots or less. With decent moisture, climatologically weak to moderate instability and light steering flow, isolated to scattered showers and thunderstorms are expected across the area. The primary threat from today's storms look to be flash flooding, sub-severe wind gusts and frequent lightning. && .PREV DISCUSSION /348 AM MST/...Some mid and high level clouds are streaming northward across northern Arizona this morning. Otherwise, the weather is quiet. Thursday is expected to be another below normal monsoon day in terms of convective activity. However, we are expecting a bit more shower and thunderstorm development than yesterday. Storms will develop first across the higher terrain with the steering flow generally taking storms to the north and east. The area with the best chance to see showers and storms today will be in the eastern portion of the area including the White Mountains. Similar conditions are anticipated on Friday with scattered showers and thunderstorms, favored over the eastern portion of the area. The presence of an inverted trough to the south will turn the flow aloft to the southeast over the weekend. This will advect in more moisture over the region with an increase in shower and thunderstorm activity expected. Latest model guidance suggest this pattern may persist into early next week. && .AVIATION...For the 18Z package...Scattered showers will develop in the afternoon and evening. Best chances are expected across the mountains of east-central AZ, with MVFR/IFR conditions possible in the stronger storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Typical late morning to early evening thunderstorms are expected today and Friday, though overall coverage may be a bit below monsoonal normals. Saturday through Monday...Moisture is forecast to increase across Arizona with a greater chance for showers and storms expected across the fire district. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/TPS AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:19 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 27, 2:22 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 27, 3:41 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.